MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SWIVEL CLAMP; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. SWIVEL CLAMP; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Model Number 71934656
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that after a patient underwent a process to correct the axis, the clamp placed and protected with wires did not work.The patient went through a medical intervention so the doctor made a new secure construct using ilizarov parts.The axis correction will be completed in 2-3 months.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was not returned for evaluation.The pictures provided were reviewed and could not confirm the stated failure mode.The clinical / medical investigation concluded that, based on the limited information provided and without the return of the device the root cause of the events could not be determined.The impact to the patient beyond the reported cannot be concluded.Should additional information become available this issue can be re-elevated.No further clinical assessment is warranted at this time.A complaint history review found related failures for the listed batch; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes for this event could include but not limited to procedural/user variance or surgical complication.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SWIVEL CLAMP
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11197012
Report Number1020279-2021-00485
Device Sequence Number666736
Product Code KTT
UDI-Device Identifier00885556235843
UDI-Public00885556235843
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K090926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71934656
Device Catalogue Number71934656
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer08/03/2021
Initial Report FDA Received Date01/19/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 YR